MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STEM SIZE 4 LAT; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STEM SIZE 4 LAT; CEMENTLESS FEMORAL STEM
Catalog Number 01.18.144
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 november 2017.Lot 120527: (b)(4) items manufactured and released on 04 may 2012.Expiration date: 2017-03-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Five years after primary a femoral bone reabsorption due to stress shielding was detected in the patient.The surgeon revised successfully the hip swapping the stem and the ceramic head.
 
Additional Manufacturer Narrative
On (b)(6) 2017 the medical affairs director made the following analysis.Femoral revision in primary cementless tha 4 years after index operation.The images show a radiographically loose stem, with failure of osteointegration all along.This is also confirmed by the explanted device.The reason why the host bone failed to osteintegrate is not known; sometimes similar cases have been reported to be latent (or silent) infections, but there are not sufficient elements to draw this conclusion.This hypothesis is not confirmed by scintigraphy (but silent infections rarely are).According to report, the cause is stress shielding, but there is no evidence of a distally-fixed stem.This does not exclude the possibility that a mechanical cause be tat the origin of the problem, but makes it rather unlikely.Unfortunately, we are unable to draw a final conclusion based on the available information.On the (b)(6) the r&d project manager analysed the images of the explants: from the images no conclusions can be drawn.On the stem some scratches can be noted.

Brand Name
AMISTEM H, HA COATED STEM SIZE 4 LAT
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7037228
Report Number3005180920-2017-00665
Device Sequence Number1275198
Product Code LZO
UDI-Device Identifier07630030804205
UDI-Public07630030804205
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue Number01.18.144
Device Lot Number120527
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR